Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Connectedness of the basin of attraction
for rational maps

Author: Krzysztof Baranski
Journal: Proc. Amer. Math. Soc. 126 (1998), 1857-1866
MSC (1991): Primary 58F23
MathSciNet review: 1443144
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove some results concerning degree of a rational map on the immediate basin $B(s)$ of an attracting fixed point $s$. In particular, if $B(s)$ contains all but two critical points or values counted with multiplicity, then the entire basin of attraction is connected. For any number $k \geq 3$ we give examples of rational maps with disconnected basin of an attracting fixed point such that there are exactly $k$ critical points outside the immediate basin of attraction.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58F23

Retrieve articles in all journals with MSC (1991): 58F23

Additional Information

Krzysztof Baranski
Affiliation: Institute of Mathematics, Warsaw University, ul. Banacha 2, 02-097 Warsaw, Poland

PII: S 0002-9939(98)04184-7
Received by editor(s): May 1, 1996
Received by editor(s) in revised form: November 14, 1996
Additional Notes: Research supported by Polish KBN Grant No 2 P301 01307.
Communicated by: Mary Rees
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia